Alert archive / Connecticut / Flash Flood Warnings in 1999
Flash Flood Warning 31, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 30, 1999, 2:23 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 30, 1999, 5:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 301824 FFWNYC CTC007-302125- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 223 PM EDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MIDDLESEX COUNTY IN SOUTH CENTRAL CONNECTICUT... * UNTIL 525 PM EDT... * AT 220 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH TORRENTIAL DOWNPOURS SOUTH OF MIDDLETOWN. THIS STORM WAS NEARLY STATIONARY. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/NF/SR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:15 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 30, 10:15 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1015 AM EDT FRI JUL 30 1999 THE HEAT WILL CONTINUE THROUGH THE WEEKEND WITH RELIEF EXPECTED MONDAY IN WAKE OF CDFNT. FOR THIS AFTN APPEARS THAT CONV WL ONCE AGAIN FIRE ALG THE SEA BREEZE FNTS. ACTIVITY WL BE ISOLD SO POPS RMNS CHC INLAND AND ONLY SLGT CHC NEARER CST. TEMPS...HEAT WAVE WL CONT THRU THE WEEKEND. HEAT INDICES SHLD RMN JUST BELOW ADV CRIT FOR THE CITY THIS AFTERNOON. SHLD BE SLIGTLY HIGHER FOR THE WEEKEND SO LOOK FOR HEAT ADV THAT TIME FRAME. MADE SOME CHGS TO PREV PACKAGE THAT MAY BE REVIEWD ON WRKZFP ATTM IN AFOS. MARINE...NO PROBLEMS FORESEEN HERE WITH REGARD TO WIND/WAVES NEXT COUPLE OF DAYS. .NYC/OKX...NONE.
Nearby
Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.